Tennessee, 2022Hail and Damaging Winds in Tennessee, July 7, 2022
July 7, 2022 · NWS OHX · 22 events in 10 counties and zones
Numerous intense severe thunderstorms developed across northern Middle Tennessee during the late morning hours of July 7 and spread southeastward into the afternoon. Many reports of large hail and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $76,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous intense severe thunderstorms developed across northern Middle Tennessee during the late morning hours of July 7 and spread southeastward into the afternoon. Many reports of large hail and wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 7, 5:23 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 7, 5:23 AM CST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 AM CDT Thu Jul 7 2022
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 209 AM CDT Thu Jul 7 2022
We have no significant wx pattern or wording changes for the
forecast today through Friday. Potentially dangerous heat will
continue as a hot upper level ridge sprawls across the southern
states. Once again we will see scattered thunderstorms as the
moist and unstable air churns under strong heating. SPC has our
area under a slight risk for localized downburst wind damage, but
most of the thunderstorms will be non-damaging with localized
heavy downpours, frequent lightning, and gusty winds around 35mph.
Areas impacted by storms in the midday hours will probably not
reach heat advisory or warning criteria, but we still think enough
areas will to keep the existing headlines in place.
&&
.LONG TERM...
(Friday Night through next Thursday)
Issued at 209 AM CDT Thu Jul 7 2022
The extreme heat will back off and the coverage of showers and
storms will be higher Friday night through Saturday as a weak cold
front moves through the area. Near normal temps will be in place
as dry conditions take over for Sunday.
for Monday through Wednesday, temperatures will heat up again
with most areas getting into the low to mid 90s. Humid air and
scattered thunderstorm chances will return as well. Thankfully
next week does not look as extreme and we should stay below heat
advisory levels. We are still looking forward to a pattern shift
late next week with the upper level ridge building out west. This
should bring a few days of normal temperatures to our area late
next week with highs around 90 except mid 80s Plateau.
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Thu Jul 7 2022
Outside of periods when a terminal is affected by a shower or
storm, VFR conditions are expected. Scattered showers and storms
are expected to develop by mid afternoon. VCTS was maintained for
the afternoon and evening period. Winds will be out of the SSW to
WSW during the day around 5 kts before calming below 5 kts this
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 98 76 99 76 / 60 30 50 60
Clarksville 99 76 99 74 / 60 20 60 60
Crossville 89 69 89 70 / 60 30 70 60
Columbia 97 73 98 74 / 60 30 40 40
Cookeville 91 72 92 72 / 60 30 60 60
Jamestown 89 70 90 70 / 60 30 70 60
Lawrenceburg 95 73 97 74 / 70 30 40 50
Murfreesboro 98 74 98 75 / 70 30 50 60
Waverly 99 74 100 74 / 40 20 50 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until midnight CDT Friday night for Cannon-Clay-
Coffee-De Kalb-Jackson-Macon-Overton-Pickett-Putnam-Smith-
Trousdale-Warren-White.
Excessive Heat Warning until midnight CDT Friday night for
Bedford-Cheatham-Davidson-Dickson-Giles-Hickman-Houston-
Humphreys-Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-
Robertson-Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....Reagan
Hazardous weather outlook, Jul 7, 1:40 AM CST, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
240 AM CDT Thu Jul 7 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-080745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
240 AM CDT Thu Jul 7 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A dangerous combination of heat and humidity will continue.
Excessive Heat Warnings or Heat Advisories are in place for most of
the area.
Scattered thunderstorms are expected. A few may be severe with
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A dangerous combination of heat and humidity will continue through
Friday. Excessive Heat Warnings or Heat Advisories are in place for
most of the area.
Scattered thunderstorms are expected Friday through Saturday.
A few storms may be severe with damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS in Nashville.
13
Thunderstorm Wind, Sumner
- When
- July 7, 11:15 AM CST
- Where
- Sumner County, 0.89 mi E of Avondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.332, -86.534
WSMV reported a tree down at 137 Mulberry Grove.
Thunderstorm Wind, Williamson
- When
- July 7, 12:45 PM CST
- Where
- Williamson County, 3.02 mi NNW of Nolensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.987, -86.708
Twitter tSpotter report and photo showed trees were blown down in the Owl Creek area of Brentwood.
Thunderstorm Wind, Wilson
- When
- July 7, 12:45 PM CST
- Where
- Wilson County, 1.01 mi SSE of Morene
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.057, -86.242
Facebook report showed a tree was blown down near Norene.
Hail, Robertson
- When
- July 7, 1:20 PM CST
- Where
- Robertson County, Ridgeton
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.400, -86.770
Penny size hail reported via Facebook.
Thunderstorm Wind, Robertson
- When
- July 7, 1:20 PM CST
- Where
- Robertson County, Ridgeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.400, -86.770
Facebook report of the top of a tree was blown off and into power lines. Pea size hail was also reported.
Hail, Sumner
- When
- July 7, 1:40 PM CST
- Where
- Sumner County, 1.7 mi S of Highland Academy
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 36.495, -86.499
Facebook report of silver dollar size hail near Portland.
Thunderstorm Wind, Sumner
- When
- July 7, 1:41 PM CST
- Where
- Sumner County, South Tunnel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.480, -86.470
Report from mPing: 3-inch tree limbs broken; power poles broken.
Hail, Williamson
- When
- July 7, 1:45 PM CST
- Where
- Williamson County, 0.97 mi SE of Craigfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.909, -87.170
Hail up to quarter size fell on Pinewood Road.
Thunderstorm Wind, Jackson
- When
- July 7, 2:05 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -85.650
Several trees were blown down across Jackson County.
Thunderstorm Wind, Putnam
- When
- July 7, 2:28 PM CST
- Where
- Putnam County, 1.19 mi S of Cookeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.153, -85.501
Multiple social media reports indicated trees were blown down in Cookeville, including on South Jefferson Avenue.
Thunderstorm Wind, Putnam
- When
- July 7, 2:30 PM CST
- Where
- Putnam County, Macedonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.170, -85.370
Social media reports indicated trees were blown down in the Macedonia area.
Thunderstorm Wind, Warren
- When
- July 7, 2:30 PM CST
- Where
- Warren County, 0.5 mi NE of Davenport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 35.755, -85.963
Social media reports indicated large tree limbs were blown down that damaged a fence, and a barn suffered minor structural damage on Highway 70 S near the Cannon County line.
Thunderstorm Wind, White
- When
- July 7, 2:30 PM CST
- Where
- White County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.930, -85.470
White County Emergency Management reported downed power lines and power outages in Sparta.
Thunderstorm Wind, Overton
- When
- July 7, 2:30 PM CST
- Where
- Overton County, Rickman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -85.370
A few trees were blown down in Overton County.
Thunderstorm Wind, Putnam
- When
- July 7, 2:50 PM CST
- Where
- Putnam County, 2.01 mi ESE of Monterey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.134, -85.240
Facebook report and photo of a large tree branch that fell onto a house on Highway 62.
Thunderstorm Wind, Warren
- When
- July 7, 2:50 PM CST
- Where
- Warren County, 1.06 mi NNE of Mc Minnville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 35.693, -85.770
Warren County 911 relayed 16 reports of trees and power lines down in and around McMinnville. One power line fell and caused fire damage to the roofs of two homes on Winston Street at Rebel Hill Street.
Thunderstorm Wind, Warren
- When
- July 7, 3:00 PM CST
- Where
- Warren County, 1.78 mi SE of Crisp Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.650, -85.860
Social media report of a tree and power lines blown down on Smartt Station Road.
Thunderstorm Wind, Bedford
- When
- July 7, 3:24 PM CST
- Where
- Bedford County, 1.21 mi SW of Bomar Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.560, -86.467
A tree was blown down on Midland Road.
Thunderstorm Wind, Bedford
- When
- July 7, 3:30 PM CST
- Where
- Bedford County, 1.38 mi SE of Elbethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.508, -86.500
Twitter tSpotter report of a tree snapped in the front yard of a home in the Union Station subdivision.
Thunderstorm Wind, Bedford
- When
- July 7, 3:30 PM CST
- Where
- Bedford County, 1.63 mi NNW of Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.502, -86.481
Twitter tSpotter report indicated two large trees were blown down near a home at the corner of Union Street and Woodmont Drive.
Thunderstorm Wind, Bedford
- When
- July 7, 3:35 PM CST
- Where
- Bedford County, 2.04 mi NNW of Gray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.529, -86.429
Facebook report indicated a tree fell and crushed a garage on Fairfield Pike.
Thunderstorm Wind, Bedford
- When
- July 7, 3:40 PM CST
- Where
- Bedford County, 1.08 mi ENE of Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.488, -86.454
Twitter tSpotter report indicated a large tree was blown down at the Bedford County Board of Education building on Madison Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Montana, July 7, 2022$1.5 million · 2.5 in hail · 8 events
- Flash Flooding and Damaging Winds in North Carolina, July 7, 2022$50,000 · 50 kt wind · 12 events
- Flash Flood in New Mexico, July 7, 2022$50,000 · 1 event
- Flash Flood and Hail in South Carolina, July 7, 2022$10,000 · 60 kt wind · 34 events
- Flash Flood in Nebraska, July 7, 2022$25,000 · 1 event
- Flash Flood and Damaging Wind in Kentucky, July 7, 2022$23,000 · 52 kt wind · 2 events
- Tornadoes and Heavy Rain in Iowa, July 7 to 8, 202212 events
- Flash Flood and Heavy Rain in Colorado, July 7, 2022$15,000 · 2 events
- Damaging Winds in Missouri, July 7 to 8, 202261 kt wind · 7 events
- Flash Flooding and Hail in South Dakota, July 7, 20221 in hail · 5 events
- Drought in Texas, July 7 to 31, 20224 events
- Heavy Rain in Georgia, July 7, 20224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050456, 1050457, 1050458, 1050459, 1050460, 1050461, 1050462, 1050463, 1050464, 1050466, 1050465, 1050467, 1050468, 1050469, 1050470, 1050471, 1050472, 1050473, 1050474, 1050475, 1050476, 1050477.